MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 3/5/2025 d4: batch # unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is related to a journal article; therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported via journal article: then leave ed as is.Title: randomized controlled trial to compare stapled hemorrhoidopexy plus ligation anopexy with stapled hemorrhoidopexy for managing grade iii and iv hemorrhoidal disease authors: walid galal elshazly, m.D.¿ mohmed abdelhalim abo elros, f.R.C.S.Amr samir ali, f.R.C.S.¿ ahmed mohamed radwan, f.R.C.S.Citation: dis colon rectum 2024; 67: 812¿819 doi: 10.1097/dcr.0000000000003273.The purpose of this randomized controlled study was to compare the short-term and long-term outcomes of stapled hemorrhoidopexy (sh) alone versus stapled hemorrhoidopexy plus ligation anopexy (sh + la), focusing on recurrence, patient satisfaction, pain, complications, and quality of life after surgery.Between january 2018 and (b)(6) 2020, a total of 124 patients with grade iii and iv hemorrhoids.The mean age was 43.1± 11.6 in group i, and 43.7± 10.8 in group ii.Most patients were women 33 in group i and 32 in group ii.Most patients had grade iii hemorrhoidal disease 39 in group i and 40 in group ii.The surgery performed was stapled hemorrhoidopexy (sh) in group i and stapled hemorrhoidopexy plus ligation anopexy (sh + la) in group ii.Both groups had 62 patients each.In the group of patients undergoing sh with la, the pursestring suture anoscope (psa33), which comes with the sh set (ethicon endo-surgery, cincinnati, oh), or sim¿s speculum was used by the operator after sh was completed.To fix the mucosa and submucosa to the underlying internal sphincter, a half-circle (size 26) needle with 2-0 polyglactin (vicryl, ethicon endo-surgery, oh) was inserted 2 cm above the dentate line, almost at the staple line of shsh was performed according to the technique described by giordano et al13 using a 2/0 polypropylene purse string suture to the mucosa and submucosa, 4 cm above the dentate line.For the mucosectomy and anopexy, a specialized circular stapling device (pph03; ethicon endo-surgery, cincinnati, oh) the mean follow-up period was 36 months (range 24¿47 months).Reported complications included rectal bleeding (n=?), urinary retention (n=?), dysuria (n=?), fecal urgency (n=?), hematoma (n=?).In conclusion, sh compared to sh plus la were similar in short-term results with regard to complications rate, hemorrhoids symptoms score, return to work, and quality of life.Mean 3-year follow-up results were significantly better regarding the recurrence of external swelling and/or prolapse and patient satisfaction after sh plus la.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21525006
Report Number3005075853-2025-01777
Device Sequence Number21222538
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public10705036013006
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown